Pennsylvania, 2006

Damaging Wind in Pennsylvania, July 2, 2006

July 2, 2006 · NWS BGM · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 2, 3:00 PM EST, 35 minutes earlier.

Area forecast discussion, Jul 2, 3:00 PM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
400 PM EDT SUN JUL 2 2006

.SHORT TERM (TONIGHT - TUESDAY)...
POTENTIAL FOR SEVERE CONVECTION CONTINUES INTO EARLY EVENING WITH
SEVERE THUNDERSTORM WATCH 572 IN EFFECT FOR ENTIRE AREA UNTIL 9 PM.
MOST WIDESPREAD ACTIVITY ACROSS PA BUT MID LEVEL DESTABILIZATION
LATE THIS AFTERNOON WHICH IS EVIDENT ON WRF MODEL SOUNDINGS AND
TAMDAR SHOULD INCREASE COVERAGE OVER NYS THROUGH LATE AFTERNOON.
WITH STRONG MID LEVEL WINDS, BIGGEST THREAT CONTINUES TO BE DAMAGING
WINDS AND POSSIBLE BOW ECHOES. BY LATE EVENING CONVECTIVE ACTIVITY
WILL DISSIPATE WITH LOSS OF DIURNAL HEATING AND WEAKENING MID LEVEL
WINDS. WITH SFC TROF SLOWLY MOVING SOUTH OVERNIGHT WILL KEEP MENTION
FOR SHRA/TSRA OVERNIGHT IN FAR SE.

MONDAY...FAST ZONAL FLOW ALOFT WITH MUCH WEAKER SFC TO MID LEVEL
WESTERLY FLOW THAN TODAY. MODELS INDICATE A WEAK SHORT WAVE MAY
CROSS AREA DURING AFTERNOON. TRIGGER FAIRLY WEAK BUT WITH DIURNAL
HEATING AND POSSIBLE SHORT WAVE IN FAST UPPER LEVEL ZONAL FLOW WILL
CONTINUE WITH LOW CHC POPS DURING THE AFTERNOON. WITH T85 AROUND 15C
AND PLENTY OF SS, MOST MAX TEMPS WILL BE IN THE MID TO UPPER 80S.

MONDAY NIGHT...BOTH GFS/WRF INDICATE MORE SHORT WAVES IN CONTINUED
FAST UPPER LEVEL FLOW. BEST CHANCE FOR PRECIP APPEARS WELL AFTER
MIDNIGHT BUT WITH TIMING RATHER DIFFICULT IN THIS REGIME WILL BROAD
BRUSH LOW CHC POPS FOR THE ENTIRE OVERNIGHT PERIOD.

TUESDAY...BROAD UPPER LEVEL TROF APPROACHES AREA FROM THE UPPER
GREAT LAKES. SFC LOW PRESSURE OVER SOUTHERN ONTARIO/QUEBEC MAY PUSH
A PREFRONTAL TROF THROUGH CWA DURING THE MORNING WITH COLD FRONTAL
PASSAGE LATE AFTERNOON/EVENING. WILL CONTINUE WITH HIGH CHC POPS FOR
SHOWERS/THUNDERSTORMS DUE TO SUFFICIENT CAPE AND JET DYNAMICS.

&&

.AVIATION (02/18Z TO 03/18Z)...
MAINLY VFR CONDS THRU THE PERIOD WITH BKN CIGS FROM 4-5KFT.  SCTD
SHOWERS OR THUNDERSTORMS POSSIBLE ACROSS SRN TAF SITES INTO THIS
EVENING.  AFTER SUNSET...CLOUDS WILL BEGIN TO SCATTER OUT WITH HIGH
CIRRUS EXPECTED MOST LOCATIONS AFTER 01Z.  OCNL MVFR VSBYS BTWN
09-12Z WITH BR DEVELOPING.  WINDS REMAIN OUT OF THE WSW...GENERALLY
12G18KTS THRU 01Z.  THEN BECOME LGT/VRB INTO MORNING HRS.  -PB

&&

.LONG RANGE (TUE NIGHT - SUNDAY)...
UPPER TROF HANGS BACK TO THE WEST THRU END OF THE WEEK.  LO CHC POPS
EXIST ON TUE NIGHT INTO WED AHEAD OF COLD FRONT.   AS FRONT
PASSES...MOST MOISTURE WILL SHUNT EAST OF FA.  ALTHOUGH H5 TROF
REMAINS WEST IT WILL LIKELY HAVE VERY LITTLE MOISTURE TO WORK WITH.
RIDGE BEGINS BUILDING INTO WESTERN NY WED NIGHT AND CONTS TO
INFLUENCE AREA THRU EXTENDED PD.  HAVE SIDED WITH ECMWF/CANADIAN IN
QUICKER MOVEMENT OF TROF AXIS AS IT HAS BEEN MOST CONSISTENT.  NR
NORMAL TEMPS STILL EXPECTED THRU THE PERIOD.  -PB

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...RIVER FLOOD WARNINGS CONTINUE FOR THE SUSQUEHANNA RIVER AT
CONKLIN AND WAVERLY.
.PA...RIVER FLOOD WARNINGS CONTINUE FOR THE SUSQUEHANNA RIVER AT
SAYRE.

&&
Hazardous weather outlook, Jul 2, 3:05 AM EST, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
405 AM EDT SUN JUL 2 2006

NYZ055>057-062-PAZ038>040-043-044-047-048-072-030815-
TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
405 AM EDT SUN JUL 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT
RIVER FLOODING ON THE SUSQUEHANNA WILL END TODAY EVERYWHERE. SEE
THE FLOOD STATEMENTS FOR FURTHER DETAILS.

THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS AFTERNOON WITH THE
APPROACH OF A WEAK SURFACE COLD FRONT. A FEW OF THE THUNDERSTORMS
COULD HAVE DAMAGING WINDS...LARGE HAIL AND BRIEF HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
AFTERNOON THUNDERSTORMS WILL DEVELOP MONDAY WITH THE POSSIBILITY
OF BECOMING SEVERE. STREAM AND URBAN FLOODING IS ALSO POSSIBLE
MONDAY AFTERNOON TO TUESDAY NIGHT BEFORE DRIER WEATHER RETURNS FOR
THE REST OF WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
RAINFALL SPOTTERS ARE ASKED TO CALL IN ANY AMOUNTS OVER ONE INCH.

NYZ009-015>018-022>025-036-044>046-030815-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-CORTLAND-CHENANGO-OTSEGO-
405 AM EDT SUN JUL 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS AFTERNOON WITH THE
APPROACH OF A WEAK SURFACE COLD FRONT. A FEW OF THE THUNDERSTORMS
COULD HAVE DAMAGING WINDS...LARGE HAIL AND BRIEF HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...ALTHOUGH THUNDERSTORMS
ARE POSSIBLE MONDAY TO WEDNESDAY. THESE THUNDERSTORMS ARE NOT
EXPECTED TO BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
RAINFALL SPOTTERS ARE ASKED TO CALL IN ANY AMOUNTS OVER ONE INCH.

NYZ037-030815-
SOUTHERN ONEIDA-
405 AM EDT SUN JUL 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT
THE MOHAWK AT UTICA IS EXPECTED TO FALL BELOW FLOOD STAGE TODAY.

THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS AFTERNOON WITH THE
APPROACH OF A WEAK SURFACE COLD FRONT. A FEW OF THE THUNDERSTORMS
COULD HAVE DAMAGING WINDS...LARGE HAIL AND BRIEF HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...ALTHOUGH THUNDERSTORMS
ARE POSSIBLE MONDAY TO WEDNESDAY. THESE THUNDERSTORMS ARE NOT
EXPECTED TO BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
RAINFALL SPOTTERS ARE ASKED TO CALL IN ANY AMOUNTS OVER ONE INCH.

In the hours before

Special weather statement, Jul 2, 2:31 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
331 PM EDT SUN JUL 2 2006

PAZ043-047-022030-
LUZERNE PA-WYOMING PA-
331 PM EDT SUN JUL 2 2006

...CLUSTER OF THUNDERSTORMS WITH HEAVY RAINS AND GUSTY WINDS MOVING
TOWARD WYOMING AND LUZERNE COUNTIES OF NORTHEAST PENNSYLVANIA...

AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS...AND VERY
HEAVY RAIN.  THESE STORMS COVERED A LARGE PART OF NORTHEASTERN AND
CENTRAL LYCOMING COUNTIES AND NORTHERN SULLIVAN COUNTY AND WERE
MOVING EAST AT 45 MPH.

THE CLUSTER OF THUNDERSTORMS WILL BE NEAR...
  LOVELTON AT 345 PM EDT...
  FORKSTON AND KASSON BROOK AT 350 PM EDT...
  EVANS FALLS AND TUNKHANNOCK AT 355 PM EDT...
  EATONVILLE AND OSTERHOUT AT 400 PM EDT...
  FALLS AND LAKE WINOLA AT 405 PM EDT...
  WALLS CORNERS AND RUGGLES AT 410 PM EDT...
  SWEET VALLEY AND PIKES CREEK AT 415 PM EDT...
  SHICKSHINNY AND RANSOM AT 420 PM EDT...
  FORTY FORT AND KINGSTON AT 425 PM EDT...
  WILKES BARRE AT 430 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

NICOSIA
Special weather statement, Jul 2, 2:38 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
338 PM EDT SUN JUL 2 2006

NYZ036-046-022030-
MADISON NY-OTSEGO NY-
338 PM EDT SUN JUL 2 2006

* AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED NEAR PIERCEVILLE...AND MOVING
  EAST AT 40 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  HUBBARDSVILLE AND POOLVILLE AT 345 PM EDT...
  NORTH BROOKFIELD AT 350 PM EDT...
  BROOKFIELD AND SOUTH BROOKFIELD AT 355 PM EDT...
  UNADILLA FORKS AND LEONARDSVILLE AT 400 PM EDT...
  BURLINGTON AT 410 PM EDT...
  EXETER CENTER AT 415 PM EDT...
  RICHFIELD SPRINGS AND OAKSVILLE AT 420 PM EDT...
  COOPERSTOWN AT 425 PM EDT...
  SPRINGFIELD AND EAST SPRINGFIELD AT 430 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
Special weather statement, Jul 2, 2:49 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
349 PM EDT SUN JUL 2 2006

PAZ038-022045-
BRADFORD PA-
349 PM EDT SUN JUL 2 2006

...STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN BRADFORD COUNTY...

* AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS.  THIS
  STORM WAS LOCATED NEAR GILLETT...AND MOVING EAST AT 40 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  COWLEY AT 355 PM EDT...
  RIDGEBURY AND BENTLEY CREEK AT 400 PM EDT...
  WILAWANA AND EAST SMITHFIELD AT 405 PM EDT...
  SOUTH WAVERLY AT 410 PM EDT...
  SAYRE AND ATHENS AT 415 PM EDT...
  LITCHFIELD AT 420 PM EDT...
  WINDHAM AND ORWELL AT 430 PM EDT...
  WEST WARREN AT 435 PM EDT...
  WARREN CENTER AT 440 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT
FOR ALL OF NORTHEAST PENNSYLVANIA AND CENTRAL NEW YORK UNTIL 9 PM
EDT.

NICOSIA
Local storm report, Jul 2, 3:11 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
411 PM EDT SUN JUL 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     LEBANON                 42.78N 75.63W
07/02/2006                   MADISON            NY   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN IN LEBANON AND HAMILTON

&&

PB
Special weather statement, Jul 2, 3:11 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
411 PM EDT SUN JUL 2 2006

NYZ045-046-022100-
CHENANGO NY-OTSEGO NY-
411 PM EDT SUN JUL 2 2006

* AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED NEAR COLUMBUS...AND MOVING
  EAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  EDMESTON AND PITTSFIELD AT 420 PM EDT...
  BURLINGTON AT 430 PM EDT...
  EXETER CENTER AT 435 PM EDT...
  HARTWICK AND OAKSVILLE AT 440 PM EDT...
  TODDSVILLE AND HYDE PARK AT 450 PM EDT...
  BOWERSTOWN AND WESTVILLE AT 455 PM EDT...
  MIDDLEFIELD AND WESTFORD AT 500 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
Local storm report, Jul 2, 3:23 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
423 PM EDT SUN JUL 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             HAMILTON                42.82N 75.55W
07/02/2006  E0.75 INCH       MADISON            NY   PUBLIC

&&

PB

The radar

The Binghamton radar (KBGM), 111 km away, was scanning. The volume nearest the first event began at 20:36 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Luzerne

When
July 2, 3:35 PM EST
Where
Luzerne County, Nanticoke
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
41.200, -76.000

Trees and wires down

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525238.